Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 3, NWS Goodland, KS

January 25, 201012 counties in Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Jan 25, 2010, 4:18 AM CST for 12 counties in Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 25, 2010, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 4:18 AM CST (10:18 UTC)
In effect from
Jan 25, 2010, 6:00 AM CST
Expired
Jan 25, 2010, 6:00 PM CST
In force
12 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 51 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS73 KGLD 251018
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
318 AM MST MON JAN 25 2010

...WINDY CONDITIONS TODAY ACROSS THE TRI-STATE REGION...

.STRONG NORTHWEST WINDS WILL BE PRODUCED BY A STRONG PRESSURE
GRADIENT ACROSS NEBRASKA AND KANSAS AS A LARGE AREA OF LOW
PRESSURE MOVES THROUGH THE GREAT LAKES REGION AND HIGH PRESSURE
MOVES INTO THE CENTRAL HIGH PLAINS.

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-251800-
/O.NEW.KGLD.WI.Y.0003.100125T1200Z-100126T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
318 AM MST MON JAN 25 2010 /418 AM CST MON JAN 25 2010/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE RAPIDLY FOLLOWING
  SUNRISE THIS MORNING AND ARE EXPECTED TO REMAIN STRONG THROUGH
  THE DAY.

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS
  NEAR 45 MPH WILL BE COMMON ACROSS THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

LOCKHART
4 follow-up statements
105 
WWUS73 KGLD 251318
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
617 AM MST MON JAN 25 2010

...WINDY CONDITIONS TODAY ACROSS THE TRI-STATE REGION...

.STRONG NORTHWEST WINDS WILL BE PRODUCED BY A STRONG PRESSURE
GRADIENT ACROSS NEBRASKA AND KANSAS AS A LARGE AREA OF LOW
PRESSURE MOVES THROUGH THE GREAT LAKES REGION AND HIGH PRESSURE
MOVES INTO THE CENTRAL HIGH PLAINS.

COZ091-KSZ027-042-251800-
/O.EXA.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/
KIT CARSON-WALLACE-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...SHARON SPRINGS...LEOTI
617 AM MST MON JAN 25 2010 /717 AM CST MON JAN 25 2010/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE RAPIDLY 
  FOLLOWING SUNRISE THIS MORNING AND ARE EXPECTED TO REMAIN 
  STRONG THROUGH THE DAY. 

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS IN
  EXCESS OF 50 MPH WILL BE COMMON ACROSS THE ADVISORY AREA. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-251800-
/O.CON.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
617 AM MST MON JAN 25 2010 /717 AM CST MON JAN 25 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE RAPIDLY 
  FOLLOWING SUNRISE THIS MORNING AND ARE EXPECTED TO REMAIN 
  STRONG THROUGH THE DAY. 

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS IN
  EXCESS OF 50 MPH WILL BE COMMON ACROSS THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
248 
WWUS73 KGLD 251750
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MST MON JAN 25 2010

...WINDY CONDITIONS CONTINUE TODAY ACROSS THE TRI-STATE REGION...

.A DEEP LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION AND THE
RESULTANT PRESSURE GRADIENT ACROSS THE CENTRAL PORTION OF THE
COUNTRY WILL CONTRIBUTE TO STRONG NORTHWESTERLY WINDS CONTINUING
THROUGH THE REMAINDER OF THE DAY.

COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-260000-
/O.CON.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI...
BENKELMAN...TRENTON...MCCOOK
1050 AM MST MON JAN 25 2010 /1150 AM CST MON JAN 25 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* TIMING/DURATION...NORTHWEST WINDS ARE EXPECTED TO REMAIN STRONG
  THROUGHOUT THE MID DAY AND AFTERNOON HOURS.

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS 
  IN EXCESS OF 50 MPH WILL BE COMMON ACROSS THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BLM
701 
WWUS73 KGLD 251833
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1133 AM MST MON JAN 25 2010

...YET STRONGER WINDS EXPECTED TO CONTINUE TODAY ACROSS PORTIONS
OF THE TRI-STATE REGION...

.A DEEP LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION AND THE
RESULTANT PRESSURE GRADIENT ACROSS THE CENTRAL PORTION OF THE
COUNTRY WILL CONTRIBUTE TO STRONG NORTHWESTERLY WINDS CONTINUING
THROUGH THE REMAINDER OF THE DAY. PLENTIFUL SUNSHINE HAS ALLOWED
EVEN STRONGER ATMOSPHERIC WINDS TO MIX DOWN TO THE SURFACE.

COZ090-KSZ001-002-013-014-028-029-NEZ079-260000-
/O.UPG.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/
/O.NEW.KGLD.HW.W.0001.100125T1833Z-100126T0000Z/
YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-LOGAN-GOVE-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
GOODLAND...COLBY...OAKLEY...QUINTER...BENKELMAN
1133 AM MST MON JAN 25 2010 /1233 PM CST MON JAN 25 2010/

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING/DURATION...NORTHWEST WINDS ARE EXPECTED TO REMAIN STRONG
  TODAY...ESPECIALLY THROUGH THE MID DAY HOURS.

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 40 TO 45 MPH WITH GUSTS UP
  TO 60 MPH WILL BE COMMON ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ091-KSZ003-004-015-016-027-042-NEZ080-081-260000-
/O.CON.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/
KIT CARSON-DECATUR-NORTON-SHERIDAN-GRAHAM-WALLACE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...OBERLIN...NORTON...HOXIE...
HILL CITY...SHARON SPRINGS...LEOTI...TRENTON...MCCOOK
1133 AM MST MON JAN 25 2010 /1233 PM CST MON JAN 25 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* TIMING/DURATION...NORTHWEST WINDS ARE EXPECTED TO REMAIN 
  STRONG THROUGHOUT THE MID DAY AND AFTERNOON HOURS. 

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS 
  IN EXCESS OF 50 MPH WILL BE COMMON ACROSS THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BLM
143 
WWUS73 KGLD 252333
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MST MON JAN 25 2010

COZ090-KSZ001-002-013-014-028-029-NEZ079-260045-
/O.EXP.KGLD.HW.W.0001.000000T0000Z-100126T0000Z/
YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-LOGAN-GOVE-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
GOODLAND...COLBY...OAKLEY...QUINTER...BENKELMAN
433 PM MST MON JAN 25 2010 /533 PM CST MON JAN 25 2010/

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH THE REMAINDER OF THE
EVENING AND THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE.

$$

COZ091-KSZ003-004-015-016-027-042-NEZ080-081-260045-
/O.EXP.KGLD.WI.Y.0003.000000T0000Z-100126T0000Z/
KIT CARSON-DECATUR-NORTON-SHERIDAN-GRAHAM-WALLACE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...OBERLIN...NORTON...HOXIE...
HILL CITY...SHARON SPRINGS...LEOTI...TRENTON...MCCOOK
433 PM MST MON JAN 25 2010 /533 PM CST MON JAN 25 2010/

...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH THE REMAINDER OF THE
EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 24, 11:18 PM CST, 5 hours earlier.

Area forecast discussion, Jan 24, 11:18 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1018 PM MST SUN JAN 24 2010

.DISCUSSION...
244 PM MST SUN JAN 24 2010

MAIN FORECAST PROBLEM WILL BE WIND THROUGH TOMORROW. SECONDARY
PROBLEMS WILL BE CHANCE OF PRECIPITATION DURING THE MIDDLE OF THE
WEEK AND RATHER COLD AIR MOVING INTO THE AREA BEGINNING ON WEDNESDAY.
SATELLITE SHOWING THAT FLOW HAS INCREASED IN AMPLITUDE OVER THE LAST
24 HOURS. BROAD/STRONG TROUGH OVER THE EASTERN PACIFIC HAS SHARPENED
UP THE WESTERN RIDGE CLEAR UP INTO THE ARCTIC CIRCLE.

STRONG AND COLD UPPER SYSTEM SYSTEM IS DIGGING INTO THE CENTRAL
PLAINS AND WILL BE THE MAIN PLAYER IN OUR WEATHER THROUGH TOMORROW.
MODELS INITIALIZED FINE AT MID AND JET LEVELS. AT LOW LEVELS...MODELS
INITIALIZED WELL HERE AS WELL. WOULD GIVE THE SLIGHT ADVANTAGE TO
THE ECMWF ON THE SURFACE/LOW LEVEL WINDS...ESPECIALLY AT 850 MB. ON
THE TEMPERATURES...THE NAM DID SLIGHTLY WORSE THAN THE OTHER
MODELS. SINCE NOT TOO DIFFERENT...WILL USE A BLEND OF THE MODELS
WITH REALITY/PERSISTENCE.

TONIGHT/MONDAY...CURRENT WIND ADVISORY WORKING OUT WELL. A FEW
SPOTS HAVE BEEN GUSTING IN THE 44 TO 48 KNOT RANGE. THICKER CLOUDS
COMING IN AGAIN AND ALSO STARTING TO LOSE THE HEATING OF THE DAY.
BELIEVE THAT WE SHOULD STAY SHORT OF 50 KNOTS...HOWEVER A COULD BE
A PLACE OR TWO THAT IT COULD HAPPEN. AS WE LOSE THE HEATING OF THE
DAY...WOULD ANTICIPATE A RAPID DECREASE IN WIND AND FLURRY ACTIVITY.
WHAT IS INTERESTING IS THE MODELS ARE SHOWING A TIGHTENING PRESSURE
GRADIENT DURING THE NIGHT AND WILL BE STRONGER THAN WHAT IS GOING ON
TODAY. ALSO HAVE GOOD 3 HOUR PRESSURE RISES AND MODERATE/STRONG
DOWNWARD MOTION DURING THE NIGHT. BASED ON THE ABOVE WOULD ANTICIPATE
THAT THE WINDS WILL NOT DECOUPLE MUCH. WOULD NOT BE SURPRISED IF WE
STAY BREEZY THROUGH THE NIGHT...AND WOULD KEEP TEMPERATURES FROM
FALLING MUCH.

LIKE THE MID SHIFT AM CONCERNED ABOUT THE WINDS TOMORROW. PRESSURE
GRADIENT...AT LEAST THROUGH THE MIDDLE OF THE DAY...IS TIGHTER THAN
WHAT WE WILL HAVE TODAY. ALSO LOOK TO HAVE MODERATE TO STRONG
DOWNWARD MOTION THROUGH THE FIRST HALF OF THE DAY ALONG WITH A LOT
MORE SUNSHINE. NAM/GFS SIMILAR IN THEIR WIND SPEEDS THROUGH 700 MB
AND BOTH ACTUALLY HAVE 50 KNOTS AT 850 MB EARLY IN THE DAY IN THE
EASTERN THIRD OF OUR AREA. LAPSE RATES ARE VERY SIMILAR TO TODAYS.
BUFKIT SOUNDINGS SUPPORT GUSTS IN THE 40 TO 45 KNOTS AT KGLD AND
KMCK AND LASTING LONGER FURTHER EAST. LIKE THE WIND GRIDS I
INHERITED...AND THEY CAPTURE THE AREA OF HIGHEST WINDS NICELY BUT AM
CONCERNED WE COULD FLIRT WITH HIGH WIND WARNING CRITERIA GUSTS EARLY
AND ESPECIALLY IN THE EAST. HOWEVER...MAY UP WINDS A FEW KNOTS AT ALL
LOCATIONS.

WILL KNOT ISSUE THE WIND HIGHLIGHT NOW TO AVOID CONFUSION WITH
CURRENT HIGHLIGHT. WILL HIT HARD IN ZONES AND HWO...AND LET THE
EVENING/NIGHT CREW MAKE THE FINAL DETERMINATION. WILL HAVE PLENTY
OF SUN TOMORROW WITH A DRY AIR MASS AND MIXING. CURRENT GRIDS CLOSE
TO LATEST GUIDANCE...AND WILL MAKE LITTLE IF ANY ADJUSTMENTS.

MONDAY NIGHT/TUESDAY...WINDS REALLY DROP OFF QUICKLY AND WILL BE
PRETTY LIGHT BY LATER IN THE NIGHT. THAT COMBINED WITH LOWER
DEWPOINTS AND LESS CLOUD COVER WILL ALLOW MINS TO BE MUCH COLDER.

MODELS STILL SHOWING FRONT BACKDOORING INTO THE AREA. MODELS SHOWING
COLDER AIR NOT TOO FAR EAST OF THE AREA DURING THE AFTERNOON...AND
MAY/PROBABLY WILL MOVE INTO THE AREA. SOME MODEL OUTPUT WOULD SAY
THIS WILL NOT HAPPEN UNTIL AFTER PEAK HEATING TIME. HOWEVER...AM A
LITTLE SKEPTICAL OF THAT AS THESE FRONTS SEEM TO COME IN A LITTLE
FASTER THAN DEPICTED. WILL MAKE THE EASTERN AREAS THE COOLEST AND
TREND TOWARD THE COOLER GUIDANCE THERE.

TUESDAY NIGHT/WEDNESDAY...MODELS REALLY SHOVE THIS MUCH COLDER AIR
INTO THE AREA DURING THIS PERIOD. HOWEVER...THEY REALLY WAIT TO BRING
THE BRUNT OF IT IN UNTIL AFTER 12Z WEDNESDAY. LOOKING HOW THE
SURFACE WIND/PRESSURE FIELD IS SET UP AND BIAS OF THE MODELS IN
THIS SCENARIO...BELIEVE THE COLD AIR WILL COME IN FASTER AND
STRONGER THAN CURRENTLY DEPICTED. NEW GFS/MAV APPEARS TO HAVE CAUGHT
THIS AS THE NEW MEX HAS DRAMATICALLY DROPPED WEDNESDAY MAXES.

DURING THE DAY WILL BE UNDER THE INFLUENCE OF THE MID/UPPER RIDGE
THAT WILL BE IN ADVANCE OF OUR NEXT SYSTEM. WARM AIR ADVECTION
ALOFT...ESPECIALLY OVER THE DOME OF COLD AIR THAT WILL BE HERE...
WILL CAUSE CLOUDS TO THICKEN UP THROUGH THE DAY. THIS SHOULD ALSO
HELP IN KEEPING MAXES COLD FOR THE DAY. EXPECT ANY PRECIPITATION TO
STILL BE OUT TO THE WEST OF THE AREA.

WEDNESDAY NIGHT THROUGH SUNDAY...MODELS IN CLOSER AGREEMENT FOR
WEDNESDAY NIGHT AND THURSDAY PRECIPITATION ALTHOUGH SOME FLIP
FLOPPING HAS OCCURRED. THE ECMWF IS NOW A LITTLE FURTHER NORTH WITH
THE SYSTEM. THE GFS HAS THE PRECIPITATION FURTHER SOUTH. CURRENT
GRIDS HAVE SLIGHT CHANCE TO CHANCE IN SOUTHERN AND WESTERN AREAS...
HIGHEST IN THE SOUTH...AND THAT LOOKS REASONABLE. SOMETHING
INTERESTING. THE NEW CANADIAN CUTS OFF THE SYSTEM OVER NEW MEXICO
WHEREAS THE OTHER MODELS MOVE SYSTEM THROUGH AS AN OPEN WAVE. WILL
GO WITH THE CONSENSUS BUT CANADIAN WOULD MAKE FOR A MUCH BIGGER
PRECIPITATION EVENT. MADE LITTLE IF ANY CHANGES TO CURRENT GRIDS
FOR THIS EVENT. AFTER THIS SYSTEM MOVES THROUGH WILL BE UNDER THE
INFLUENCE OF UPPER RIDGE AND WILL BE DRY.

ALSO BEHIND THIS LAST SYSTEM...UPPER LOW/VORTEX OVER NORTHEAST
CANADA STARTS MOVING SOUTH. THAT COMBINED WITH THE ABOVE MENTIONED
STRONG WESTERN RIDGE WILL ALLOW MUCH COLDER AIR TO MOVE BACK INTO
THE AREA. PER DISCUSSION ABOVE...COLD AIR WILL BE MOVING IN RIGHT
BEFORE THIS PERIOD. COLD AIR WELL ENTRENCHED ON THURSDAY AND NEW
MEX GUIDANCE NUMBERS ARE COLD. FRIDAY AND SATURDAY THE GFS AND
ECMWF DIFFER IN THEIR PLACEMENT OF THE COLD AIR. THE GFS WANTS TO
SCOUR IT ON FRIDAY WITH THE ECMWF NOT MOVING IT MUCH. GFS LOOKS TOO
FAST CONSIDERING THE STRONG NORTHERLY FLOW ALOFT.

SATURDAY WILL BE TRICKIER AND WILL HAVE A PRETTY TIGHT GRADIENT OVER
THE AREA. BOTH MODELS MOVE THE COLD AIR TO THE EAST WITH THE GFS
FURTHEST EAST. UPPER RIDGE DOES BECOME STRONGER OVER THE AREA. STILL
LIKE THE ECMWF DEPICTION OF THIS. ON SUNDAY WILL TRANSITION INTO A
SOUTHWEST FLOW ALOFT AS NEXT SYSTEM DIGS INTO THE SOUTHWEST PORTION
OF THE COUNTRY. ECMWF LOOKS BETTER ON THIS. AS THIS SCENARIO
DEVELOPS...STRONG LEE TROUGH DEVELOPS...PER ECMWF...AND GRADIENT
REALLY TIGHTENS BETWEEN IT AND DEPARTING RIDGE. WILL GET STRONG
SOUTHERLY WINDS AND WARMER AIR INTO THE AREA AS A RESULT.

THANKS TO ALL FOR THE COLLABORATION.

BULLER
&&
.AVIATION...
1018 PM MST SUN JAN 24 2010

FOR THE 06Z TAF CYCLE...VFR CONDITIONS WILL PREVAIL THE REST OF
TONIGHT AND MONDAY FOR KGLD AND KMCK. PERIPHERY OF CLOUD SHIELD FROM
THE UPPER LOW OVER THE GREAT LAKES WILL PERSIST AT KMCK. CLEARING
SHOULD EVENTUALLY MOVE INTO KMCK BY MONDAY AFTERNOON. WINDS WILL
INCREASE MONDAY WITH SUSTAINED WIND FROM 25 TO 30 KNOTS WITH GUSTS
UP TO 40 KTS POSSIBLE. THE SURFACE PRESSURE GRADIENT RELAXES MONDAY
AFTERNOON SO WOULD EXPECT DECREASING WIND DURING THE AFTERNOON/EARLY
EVENING.

FS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...

KS...NONE.

NE...NONE.

CO...NONE.

&&
Hazardous weather outlook, Jan 24, 5:10 AM CST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
410 AM MST SUN JAN 24 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
410 AM MST SUN JAN 24 2010 /510 AM CST SUN JAN 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHERLY WINDS WILL SPREAD ACROSS THE AREA TODAY AS A
STRONG STORM SYSTEM SLOWLY MOVES ACROSS THE REGION. SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE
POSSIBLE...MAINLY ALONG AND NORTH OF INTERSTATE 70.

IN ADDITION TO THE WIND...SNOW FLURRIES WILL BE POSSIBLE
THROUGHOUT THE DAY. WHILE ACCUMULATING SNOW IS NOT
EXPECTED...ISOLATED AREAS OF POOR VISIBILITY ARE POSSIBLE AS THE
FLURRIES PASS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL ONCE AGAIN OCCUR ON MONDAY...MAINLY ALONG AND
EAST OF A YUMA TO RUSSEL SPRINGS LINE. SUSTAINED WINDS AROUND 30
MPH AND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE.

ANOTHER STORM SYSTEM WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT
INTO THURSDAY BRINGING THE CHANCE OF ACCUMULATING SNOW TO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IN NOT ANTICIPATED TODAY OR TONIGHT...BUT ANY STRONG
WIND REPORTS ARE APPRECIATED.

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 12:33 PM CSTHigh Wind WarningGLDCheyenne, Gove, Logan, Rawlins, Sherman, Thomas5 hr

Nearby

Wind Advisories in Kansas, 2010Wind Advisories in Nebraska, 2010Wind Advisories in Colorado, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.